Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Elko, NV

June 4, 2007

NWS Elko, NV issued this red flag warning at Jun 4, 2007, 3:04 PM PDT. It took effect at Jun 5, 2007, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2007, 3:04 PM PDT (22:04 UTC)
In effect from
Jun 5, 2007, 12:00 PM PDT
Expired
Jun 5, 2007, 7:44 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 042204
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT MON JUN 4 2007

NVZ455-457-051115-
/O.UPG.KLKN.FW.A.0002.070605T1900Z-070606T0300Z/
/O.NEW.KLKN.FW.W.0002.070605T1900Z-070606T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
304 PM PDT MON JUN 4 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY FOR
STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED
TUESDAY AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. IN
ADDITION RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PCT...
CREATING CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
3 follow-up statements
000 
WWUS85 KLKN 051044
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
344 AM PDT TUE JUN 5 2007

NVZ455-457-052330-
/O.CON.KLKN.FW.W.0002.070605T1900Z-070606T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
344 AM PDT TUE JUN 5 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 45 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. IN
ADDITION RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PCT...
CREATING CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


JM
000 
WWUS85 KLKN 052204
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
304 PM PDT TUE JUN 5 2007

NVZ455-457-060300-
/O.CON.KLKN.FW.W.0002.000000T0000Z-070606T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
304 PM PDT TUE JUN 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 45 MPH WILL
CONTINUE THROUGH EARLY EVENING AHEAD OF A STRONG COLD FRONT. IN
ADDITION RELATIVE HUMIDITIES WILL CONTINUE BELOW 15 PCT...CREATING
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 060244
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
744 PM PDT TUE JUN 5 2007

NVZ455-457-060345-
/O.CAN.KLKN.FW.W.0002.000000T0000Z-070606T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
744 PM PDT TUE JUN 5 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

WINDS WILL CONTINUE TO DECREASE AS A COLD FRONT MOVES INTO THE
AREA TONIGHT WITH RAIN DEVELOPING BEHIND THE FRONT. THEREFORE...THE
RED FLAG WARNING HAS BEEN CANCELLED.

$$

HARMER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 4, 3:00 PM PDT, 4 minutes earlier.

Area forecast discussion, Jun 4, 3:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT MON JUN 4 2007

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN AND
CENTRAL NEVADA ON TUESDAY BRINGING A CHANCE OF SHOWERS ALONG WITH
MUCH COOLER TEMPERATURES THROUGH WEDNESDAY. TEMPERATURES WILL THEN
WARM BACK TO NEAR NORMAL BY THE WEEKEND.
&&

.SHORT TERM...CONSIDERABLE HIGH CLOUDS MOVING ACROSS NRN AND CNTRL
NV TODAY HAS INHIBITED CONVECTIVE DEVELOPMENT ACROSS ERN NV WITH ONLY
A FEW CUMULUS CLOUDS NOTED NEAR THE UT/ID BORDER. THEREFORE HAVE
DROPPED ISOLATED EVENING TSTMS FROM THE FCST THIS EVENING ACROSS ERN
NV.

MODELS IN GOOD AGREEMENT IN BRINGING A STRONG SHORT WAVE INTO THE
GREAT BASIN ON TUESDAY. ASSOCIATED COLD FRONT WILL MOVE ACROSS WRN
NV DURING THE MORNING THEN WORK ITS WAY INTO ERN NV DURING THE
AFTN. WINDS AHEAD OF THIS FRONT ARE EXPECTED TO BLOW IN THE 25 TO 35
MPH RANGE WITH GUSTS TO 45 MPH ACROSS CNTRL NV. THIS HAS PROMPTED
THE ISSUANCE OF A WIND ADVISORY FOR THAT AREA FOR TUESDAY AFTERNOON
AND EARLY EVENING. ALSO THE FIRE WEATHER WATCH FOR CNTRL NV WILL BE
CONVERTED TO A RED FLAG WARNING. WILL INDICATE CHC POPS OVER THE
NWRN THIRD OF OUR FCST AREA ON TUESDAY WITH SLIGHT CHC ELSEWHERE.
HAVE BUMPED UP POPS TO LIKELY NORTH AND HIGH CHC CNTRL TUESDAY NIGHT
AS BOTH GFS/NAM SHOW 1 TO 2 TENTHS OF AN INCH OF PRECIPITATION. A
SECONDARY SHORT WAVE ROTATING AROUND MAIN UPPER WILL DROP ACROSS
NRN NV ON WEDNESDAY SO HAVE UP POPS TO HIGH CHC ACROSS MOST OF NRN
NV. AIR WILL BE COLD ENOUGH WITH THIS SYSTEM TO DROP SNOW LEVELS
DOWN TO SOME OF THE HIGHER VALLEY FLOORS ACROSS NRN NV...AROUND
6000 FEET LATER TUESDAY NIGHT AND WEDNESDAY MORNING...BUT EXPECTING
LITTLE OR NO ACCUMULATION DUE TO THE WARM GROUND FROM RECENT WARM
TEMPERATURES.  CEC

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. LINGERING SHOWERS
POSSIBLE WEDNESDAY NIGHT AND THURSDAY ACROSS MAINLY NE NEVADA IN THE
WAKE OF THE STRONG COLD FRONTAL PASSAGE. COOL AIR HANGS ON FOR A
COUPLE DAYS...WITH A SECOND TROUGH CLIPPING NORTHERN NEVADA LATER IN
THE WEEKEND FOR THE THREAT OF SHOWERS AND THUNDERSTORMS. INCLUDED
SHOWERS IN SUNDAYS FORECAST...HOWEVER HELD OFF ON THE MENTION OF TS
AT THIS TIME AS INSTABILITY IS MARGINAL. NORTHWESTERLY FLOW EARLY
NEXT WEEK SHOULD HELP TO KEEP TEMPERATURES NEAR NORMAL. ROOD
&&

.AVIATION...A VERY SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING OVER
EASTERN WHITE PINE COUNTY AND THAT PORTION OF TWEB ROUTE 383 BETWEEN
SALT LAKE CITY AND WENDOVER. OTHERWISE JUST MID AND UPPER LEVEL
CLOUDS OVERNIGHT. A COLD FRONT MOVES INTO THE GREAT BASIN FROM THE
NORTHWEST LATE TUESDAY MORNING...SPREADING EAST THROUGH THE AFTERNOON
AND EVENING. GUSTY SOUTHERLY WINDS AND SCATTERED AFTERNOON
THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL NEVADA AHEAD OF THE
FRONT. BEHIND THE FRONT WINDS WILL BECOME WESTERLY...WITH THE
POTENTIAL FOR BREEZY TO WINDY CONDITIONS. ROOD
&&

.FIRE WEATHER...WILL REMOVE ISOLATED DRY THUNDERSTORMS FROM ERN NV
THIS EVENING AS HIGH CLOUDS ACROSS THE AREA HAVE INHIBITED
THUNDERSTORMS DEVELOPMENT. WILL CONVERT FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR TUESDAY AFTERNOON AND EVENING AS STRONG COLD FRONT
STILL PROGGED TO MOVE INTO NRN AND CNTRL NV TUESDAY. WINDS AHEAD OF
THIS FRONT ARE EXPECTED TO BLOW IN THE 25 TO 35 MPH RANGE WITH GUSTS
TO 45 MPH ACROSS FIRE ZONES 455 AND 457 WITH RELATIVE HUMIDITIES
DROPPING BELOW 15 PCT. WETTING RAINS ARE EXPECTED ACROSS MOST OF NRN
NV TUESDAY NIGHT BEHIND THE FRONT. IN CENTRAL NV RAINFALL AMOUNTS
ARE EXPECTED TO REMAIN BELOW 1/10 OF AN INCH. A SECONDARY LOW
PRESSURE SYSTEM WILL MOVE ACROSS NRN NV WEDNESDAY BRINGING SCATTERED
SHOWERS AS FAR SOUTH AS HIGHWAY 50 WITH ONLY A SLIGHT CHANCE OF
SHOWERS SOUTH. CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO 8 PM PDT TUESDAY
EVENING FOR FIRE WEATHER ZONES 455 AND 457.

WIND ADVISORY IN EFFECT FOR CENTRAL NEVADA ZONES NVZ013-035-037 FROM
NOON TUESDAY UNTIL 8 PM PDT TUESDAY EVENING.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:04 PM PDTWind AdvisoryLKNElko, Eureka, Lander, White Pine50 hr

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.